MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE LW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PROCISE LW COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EICA7070-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Restenosis (4576)
Date of Event 11/18/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).Literature: surgical management of airway stenosis by radiofrequency coblation.Doi: (b)(6) 2017/s0022215114002783.
 
Event or Problem Description
It was reported that on literature review ¿surgical management of airway stenosis by radiofrequency coblation¿; after surgery with a "procise lw coblator ii wand" a patient had recurrent tracheal stenosis.The complication has been treated with coblation surgeries.The patient required further treatment with a dilation balloon.No further information is available.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A clinical review states the data presented in the aged article does not provide insight or relevance to current clinical outcomes for the product/device.Without clinically relevant patient-specific supporting documentation, a thorough medical investigation cannot be performed.The root cause and/or patient outcome beyond that which was documented in the article cannot be confirmed nor concluded.In addition, the physician referenced in the abstract provided an analysis of all of the attached images.Therefore, no further interpretation of the attached images are required.No further medical assessment is warranted at this time.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
PROCISE LW COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key12110125
Report Number3006524618-2021-00743
Device Sequence Number4051924
Product Code GEI
UDI-Device Identifier00817470004243
UDI-Public00817470004243
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEICA7070-01
Device Catalogue NumberEICA7070-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/12/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR